Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 145, NWS Pittsburgh, PA

July 22, 2017Coshocton County, Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 22, 2017, 7:35 AM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2017, 7:35 AM EDT (11:35 UTC)
Expired
Jul 22, 2017, 8:00 AM EDT
In force
25 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coshocton County, OH, Muskingum County, OH

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 5:15 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 22, 5:15 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
515 AM EDT Sat Jul 22 2017

.SYNOPSIS...
Warm and humid through the weekend. Showers and storms are also
expected today and Sunday. Storms could be severe and produce
heavy downpours.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Large MCS over the Western Great Lakes/Upper Midwest will be
moving into my western counties around daybreak. H7-H5 lapse
rates approach 6.5ckm-1 while MUcapes push 2.0kjkg-1. Wind shear
is impressive as well with nearly 40 knots of shear. All of
this will create an atmosphere that could yield strong to severe
storms, really at any time today. Atmosphere keeps its tropical
characteristics with PWATS around two inches and warm cloud
depths nearing 13KFT. This will lead to heavy downpours with any
storm which will increase the flash flooding threat.
Limitations to the severe threat will be dependent on the amount
of cloud cover today, which in turn will keep temperatures down
and prevent the area from reaching forecasted convective
temperatures. Additionally, still have plenty of warm air aloft
and morning showers/storms will work to cool the lower levels
and increase atmospheric stabilization. All of this will need to
be monitored throughout the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
The risk for showers and storms will continue overnight, with
the focus shifting southward as the surface boundary is pushed
toward West Virginia. Another shortwave, moving southeastward in
the northwest flow aloft, will work to move the boundary into
the Mid-Atlantic region by dawn on Sunday.

Sunday confidence is lower in organized convection moving through
the region however we still remain in northwest flow with
disturbances riding through.

Activity wanes Sunday night with the loss of daytime heating, but
again expect a muggy night with temps well into the 60s and lower
70s.

Mid level trough sweeps through Monday afternoon so this will be the
last round of showers/storms before a welcome break occurs.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Highlights:
- Lower humidity
- Active weather regime end of next week returns

H5 heights build Tuesday into Wednesday offering a reprieve
from daily chance of storms. After Tuesday being the coolest day
of the week, temperatures ramp back up towards normal values in
the lower 80s.

A two standard deviation below normal trough establishes across
eastern Canada Wednesday night through the balance of the week. This
will return passing shortwave troughs permitting the return of
precipitation under northwest flow.  Much the case for this week,
thunderstorm complexes could traverse the region given we are on the
southern periphery of the trough, however confidence not high enough
to warrant anything greater than climo pops.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Restrictions will continue this morning as showers and
thunderstorms cross the region.  There is a chance of
thunderstorms to develop later in the afternoon but will
largely hinge on instability. At this time development looks
less likely in the absence of a trigger and cloud coverage
limiting surface- based instability.

.OUTLOOK...
Periodic restrictions are expected on Sunday in morning fog and
daily rounds of thunderstorms.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jul 22, 4:22 AM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
422 AM EDT Sat Jul 22 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-230830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
422 AM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Slight risk for severe thunderstorms. Main severe threat is damaging
wind gusts. Small tornadoes are possible as well.

Slight risk for excessive rainfall. Storms will be capable of
producing heavy downpours which could result in localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Slight risk for severe thunderstorms Sunday afternoon and evening.
Main severe threat is damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:23 PM EDTAreal Flood AdvisoryPBZAllegheny, Beaver, Butler3 hr
Jul 22, 5:05 PM EDTSpecial Weather StatementPBZGreene55 min
Jul 22, 7:42 AM EDTSevere Thunderstorm WarningPBZMuskingum33 min
Jul 22, 8:01 AM EDTSpecial Weather StatementPBZCoshocton, Guernsey29 min
Jul 22, 8:27 AM EDTSpecial Weather StatementPBZBelmont, Guernsey, Harrison33 min
Jul 22, 3:46 PM EDTSpecial Weather StatementPBZCarroll44 min
Jul 22, 2:25 PM EDTAreal Flood AdvisoryPBZMarion, Monongalia, Preston3 hr
Jul 22, 3:27 PM EDTSpecial Weather StatementPBZTucker48 min
Jul 22, 5:53 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Wetzel52 min
Jul 22, 6:36 PM EDTSpecial Weather StatementPBZPreston54 min
Jul 22, 6:44 PM EDTFlash Flood WarningPBZMarion, Monongalia3 hr
Jul 22, 7:28 PM EDTAreal Flood AdvisoryPBZWetzel3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.